Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Tallahassee, FL

July 22, 2007Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2007, 4:31 PM EDT for Leon County, Florida. It was in force for 44 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2007, 4:31 PM EDT (20:31 UTC)
Expired
Jul 22, 2007, 5:15 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 9 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:33 PM EDTTSTM WND GST 46Tallahassee, FLMEASURED AT WCTV STATION.
Jul 22, 4:33 PM EDTHAIL 1Tallahassee, FL
Jul 22, 4:35 PM EDTTSTM WND DMGTallahassee, FLTREE TOOK DOWN SEVERAL POWER LINES ON MACLAY COMMERCE BLVD. MACLAY AND MERIDIAN CLOSED FOR REPAIRS TO THE LINES. RELAYED VIA WTXL-TV.
Jul 22, 4:36 PM EDTTSTM WND GST 50Tallahassee, FLON MICCOSUKEE ROAD. ALSO REPORTED MEDIUM SIZE BRANCHES SNAPPED.
Jul 22, 4:40 PM EDTTSTM WND DMGTallahassee, FLBACK PART OF A BUILDING DAMAGED. TIN ROOF TORN OFF. OCCURRED ON DANIEL ST...2 BLOCKS SOUTH OF STADIUM.
Jul 22, 4:55 PM EDTTSTM WND DMGTallahassee, FLWXTL-TV REPORTED TREES DOWN ACROSS ROAD ON LIVE OAK PLANTATION RD. ALSO A TREE FELL ON A HOUSE.
Jul 22, 5:00 PM EDTHAIL 0.25Tallahassee, FLSPRING HILL RD. ALSO VERY HEAVY RAIN.
Jul 22, 5:10 PM EDTHAIL 0.88Tallahassee, FLTV STATION EMPLOYEE REPORTED DIME TO QUARTER SIZE HAIL IN HIS DRIVEWAY. NEAR LAKE BRADFORD RD AND JACKSON BLUFF RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 222031
SVRTAE
FLC073-222115-
/O.NEW.KTAE.SV.W.0116.070722T2031Z-070722T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT SUN JUL 22 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEON COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF TALLAHASSEE...

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TALLAHASSEE...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNTOWN TALLAHASSEE BY 455 PM EDT...
  7 MILES NORTHWEST OF WOODVILLE BY 515 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3052 8417 3058 8428 3040 8450 3029 8426

$$

18-WOOL
1 follow-up statement
000 
WWUS52 KTAE 222056
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT SUN JUL 22 2007

FLC073-222115-
/O.CON.KTAE.SV.W.0116.000000T0000Z-070722T2115Z/
LEON FL-
454 PM EDT SUN JUL 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL LEON COUNTY...

AT 452 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. W C T V MEASURED A WIND GUST OF 46 MPH 
AND OBSERVED HAIL UP TO QUARTER SIZE. THIS STORM WAS LOCATED IN 
CENTRAL TALLAHASSEE...MOVING SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENRIETTA...LAKESIDE...TALLAHASSEE REGIONAL A/P AND BELLAIR BY 500
  PM EDT...
  LUTTERLOH AND WOODVILLE BY 505 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3046 8418 3050 8430 3037 8448 3029 8426

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 22, 3:00 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SUN JUL 22 2007

.SYNOPSIS...
17Z WATER VAPOR AND H4 RUC ANALYSIS SHOW A VERY AMPLIFIED PATTERN
ACROSS THE CONUS WITH A HUGE DOMINANT RIDGE ACROSS THE WESTERN
2/3RDS OF COUNTY AND A DEEP TROUGH ALONG THE EAST COAST ALL THE WAY
TO THE NORTHEAST GULF. THE DEEP TROUGH AND NOW CLOSED LOW OVER THE
MID-ATLANTIC STATES IS VERY UNUSUAL FOR LATE JULY AND IS MORE
REMINISCENT OF A MID TO LATE SPRING PATTERN.

AT THE SURFACE WE SEE THE REMNANTS OF AN OLD FRONTAL BOUNDARY
STALLED ACROSS NORTH-CENTRAL FLORIDA WESTWARD INTO OUR COASTAL
WATERS AND THEN ARCHING BACK INTO SOUTHERN AL. ONCE AGAIN HAVING A
FRONT/BOUNDARY SLIP INTO AND THEN SOUTH OF THE GULF COAST IN LATE
JULY IS VERY RARE. STRONG CONTINENTAL HIGH PRESSURE WELL TO THE
NORTH IS TRYING TO NOSE INTO THE FORECAST AREA BEHIND THE BOUNDARY
BUT HAS MADE JUST ABOUT AS MUCH PROGRESS SOUTH AS IS GOING TO
HAPPEN.

WITH THE UPPER TROUGH AND ASSOCIATED MID LEVEL COOL POOL IN
PLACE...TEMPERATURES THIS AFTERNOON ARE A BIT COOLER THAN HAS BEEN
SEEN OVER THE PAST WEEK WITH HIGHS STRUGGLING INTO THE LOWER 90S.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FLORIDA PANHANDLE
SEA-BREEZE AND ALSO MIGRATED INTO SOUTH-CENTRAL GA AND THE FLORIDA
BIG BEND FROM THE EAST.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

SHOWERS AND THUNDERSTORMS CONTINUE SCATTERED AROUND THE AREA INTO
THE EVENING HOURS. LOCAL WORKSTATION WRF HAS ACTUALLY DONE A VERY
GOOD JOB WITH THE CONVECTIVE ACTIVITY THUS FAR TODAY. THE LATEST RUN
HAS THE STORMS CONTINUING WELL INTO THE EVENING...ENDING LAST OVER
THE WESTERN BIG BEND AND EASTERN PANHANDLE TOWARD MIDNIGHT.

MID/UPPER LEVEL TROUGH WILL REMAIN GENERALLY IN PLACE THROUGH THE
SHORT TERM WITH THE CLOSED CONTOUR OVER THE MID-ATLANTIC STATES
RETROGRADING SLOWLY WEST TOWARD THE TENNESSEE OR OHIO VALLEYS. WEAK
BOUNDARY/SURFACE TROUGH JUST TO OUR SOUTH IS FORECAST BY NAM/GFS TO
REMAIN ACROSS THE NORTH-CENTRAL FLORIDA PENINSULA...BUT BECOME MORE
SOUTHEAST TO NORTHWEST ORIENTED TO OUR WEST ACROSS THE WESTERN
FLORIDA PANHANDLE AND CENTRAL ALABAMA THROUGH MONDAY AFTERNOON. MAV
GUIDANCE IS CERTAINLY THE WETTER SOLUTION FOR MONDAY ACROSS A LARGE
PORTION OF THE AREA WHILE MET/FWC ARE QUITE DRY. MONDAY LOOKS TO BE
A MIX OF A TYPE 2 AND TYPE 6 DAYS WITH GENERAL E-SE FLOW BETWEEN
6-10KTS. THESE FLOWS WILL TEND TO FAVOR FLORIDA ZONES UP INTO
SOUTHEAST ALABAMA FOR HIGHEST POPS. WOULD SAY BASED ON PATTERN THAT
THE MAV IS A BIT HIGH AND THE MET/FWC A BIT LOW ON THEIR POPS. FOR
THIS REASON WILL RUN A BLEND OF GUIDANCE WITH A LEAN TOWARD THE
WETTER MAV GUIDANCE ACROSS THE WESTERN CWA. LEANING TOWARD THE MAV
GUIDANCE HERE SINCE THE SURFACE TROUGH CLOSEST TO OUR WESTERN ZONES
IS LIKELY TO FOCUS LOW LEVEL CONVERGENCE AND CONVECTION. CONVECTION
MAY ALSO BE SLIGHTLY SUPPRESSED IN THE EAST BY DRIER LOW LEVEL
CONDITIONS. MAV GUIDANCE IS SHOWING SURFACE DEWPOINTS FALLING INTO
THE UPPER 50S TO LOWER 60S ACROSS INLAND PORTIONS OF GA AND THE
FLORIDA BIG BEND BY MID AFTERNOON. THIS SHOULD HELP KEEP INSTABILITY
DOWN. IN ADDITION WE MAY BEGIN TO FLIRT WITH CRITICAL FIRE WX
CONDITIONS ACROSS THE INLAND BIG BEND IF THESE DEWPOINTS VERIFY.
WITH UPPER TROUGH STILL OVERHEAD THE COOL POOL ASSOCIATED WITH IT
WILL HAVE SOME IMPACT ON OUR TEMPS. WILL RUN A MOS BLEND HERE AS
WELL WHICH GIVES TEMPERATURES A COUPLE OF DEGREES BELOW CLIMO IN THE
89-92 RANGE.

SURFACE TROUGH TO OUR SOUTH AND SOUTHEAST BEGINS TO MOVE BACK NORTH
DURING MONDAY NIGHT INTO EARLY TUESDAY TIME FRAME. THE GFS IS A BIT
FASTER WITH THIS MOVEMENT THAN THE NAM...HOWEVER THE GENERAL PATTERN
IS SIMILAR. WITH THE SURFACE TROUGH BACK IN THE VICINITY...FORECAST
POPS ARE ACTUALLY REALLY HIGH FOR THE OVERNIGHT TIME FRAME. WITH THE
DIFFERENCES IN TIMING BETWEEN MODELS WILL NOT GO QUITE AS HIGH AS
THE MAV GUIDANCE WHICH SHOWS 40%+ IN SPOTS ACROSS THE SOUTHERN
FORECAST AREA. HOWEVER WILL CERTAINLY NOT LET POPS DROP OFF TO
SILENT AND WILL LIKELY KEEP SLIGHT CHANCE POPS ACROSS THE NORTH WITH
LOW END CHANCE POPS ACROSS THE SOUTHEAST BIG BEND. WHERE
SHOWERS/STORMS MAY BECOME RATHER NUMEROUS DURING THE LATE NIGHT
HOURS INTO EARLY TUESDAY IS ACROSS THE COASTAL WATERS CLOSEST TO THE
TROUGH AND WHERE CONVECTION IS DIURNALLY FAVORED.

TUESDAY STILL LOOKS TO BECOME INCREASINGLY ACTIVE IN TERMS OF
CONVECTION. WITH THE SURFACE TROUGH NOW ALMOST DIRECTLY OVERHEAD THE
FLOW WILL BECOME RATHER LIGHT IN THE LOWER LEVELS RESULTING IN THE
REGIME 1 TYPE DAY. THIS TYPE OF PATTERN IS TYPICALLY QUITE ACTIVE
40-50% COVERAGE ACROSS THE FLORIDA ZONES WITH SLIGHTLY LOWER POPS TO
THE NORTH. HOWEVER WITH A SYNOPTIC SURFACE TROUGH ACROSS THE
AREA...WILL KEEP POPS A BIT MORE UNIFORM FROM NORTH TO SOUTH. IN
FACT WITH THE SURFACE BOUNDARY/SEA-BREEZE FORMATION AND GENERAL
SYNOPTIC FLOW THROUGH A DEEP LAYER ASSOCIATED WITH THE UPPER
TROUGH...CONVECTIVE ACTIVITY MAY BE HIGHER THAN FORECAST AND WOULD
NOT BE SURPRISED TO SEE THESE POPS RISE IN FUTURE FORECASTS.
MODIFIED GFS FCST SOUNDING FOR TUESDAY AFTERNOON FOR SURFACE PROFILE
OF 90/70F IS SHOWING AROUND 2700 J/KG OF SURFACE BASED CAPE AND PW
VALUES RUNNING NEAR CLIMO. THESE PARAMETERS ARE PLENTY FOR ACTIVE
CONVECTION AND THE HIGHER CAPE IS POSSIBLY SUPPORTIVE OF A FEW
STRONG/SEVERE STORMS. WILL BE RUNNING HIGH TEMPERATURES CLOSER TO
THE WARMER MET NUMBERS AS THE MAV IS LIKELY FEELING THE EFFECTS OF
ENHANCED CONVECTION RESULTING IN QUITE COOL TEMPS. THIS TIME OF
YEAR IF CONVECTION IS DELAYED BY EVEN AN HOUR OR TWO FROM FORECAST
OR ENDS UP BEING LESS IN COVERAGE...TEMPERATURE CAN RISE QUITE A BIT
ABOVE GUIDANCE. UNTIL A MORE CERTAIN HIGHER POP IS NEEDED WOULD NOT
FEEL COMFORTABLE KEEPING HIGHS IN THE MIDDLE AND UPPER 80S.

LOOKING AT FAIRLY ACTIVE CONVECTION INTO THE LATER EVENING HOURS
TUESDAY BEFORE COVERAGE BEGINS TO DIMINISH AFTER MIDNIGHT.

&&

.LONG TERM...
UPPER LOW REMAINS CLOSED OVER THE OHIO VALLEY AND BEGINS TO
RETROGRADE INTO THE MISSISSIPPI RIVER VALLEY BY THURSDAY. WITH
SOUTHERLY FLOW REMAINING IN PLACE FOR US...POPS WILL CONTINUE TO BE
NEAR CLIMATOLOGY OR SLIGHTLY HIGHER. BY THURSDAY NIGHT THE UPPER LOW
DROPS INTO THE MID SOUTH AND BEGINS TO APPROACH OUR REGION ON
FRIDAY. A SERIES OF IMPULSES WILL ROUND THE BASE OF THE LOW AND
COMBINE WITH ACTIVE SEA BREEZES TO YIELD DECENT COVERAGE OF STORMS
BOTH FRIDAY AND SATURDAY AFTERNOONS. HIGH POPS CHANCES WILL REMAIN
IN THE FORECAST THROUGH THE WEEKEND AS THE UPPER LOW REMAINS PARKED
ACROSS THE REGION. FOLLOWED CLOSE TO THE MEX GUIDANCE FOR
TEMPS...WHICH END UP BEING JUST SLIGHTLY BELOW CLIMO BASED ON
EXPECTED CLOUD COVER AND PRECIP.

&&

.AVIATION...
CONVECTION POPPING UP THIS AFTERNOON ALONG THE EDGES OF THE CWA.
COVERAGE WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON MAINLY OVER
FLORIDA TERMINALS AND KVLD. HAVE ADDED TEMPO FOR THE AFTERNOON FOR
THESE SITES. OTHERWISE...VFR CONDITION EXPECTED OVERNIGHT UNTIL LATE
WHEN MAY SEE SOME MINOR RESTRICTIONS TO MVFR FROM FOG.

&&

.MARINE...
WEAK PRESSURE GRADIENT ASSOCIATED WITH BROAD SURFACE BOUNDARY OVER
THE COASTAL WATERS IS FORECAST TO TIGHTEN OVERNIGHT WITH EASTERLY
FLOW INCREASING TO JUST UNDER CAUTION LEVELS FROM EAST TO WEST FOR
A PERIOD AFTER MIDNIGHT. FLOW WILL BECOME SOUTHEAST ON MONDAY AND
CONTINUE INTO EARLY TUESDAY BETWEEN HIGH PRESSURE TO THE NORTHEAST
AND A SURFACE TROUGH TO THE SOUTH AND WEST. WITH A WEAK SURFACE
TROUGH IN THE AREA MONDAY NIGHT INTO EARLY TUESDAY...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS OVER THE WATERS.
SUBTROPICAL RIDGE THEN BUILDS ACROSS THE COASTAL WATERS FOR THE
REMAINDER OF THE PERIOD KEEPING WINDS LIGHT FROM THE SOUTH OR
SOUTHWEST.

&&

.FIRE WEATHER...
A BRIEF BOUT OF DRIER AIR FOR MONDAY AFTERNOON AND EARLY EVENING
WILL COMBINE WITH TEMPERATURES INTO THE LOWER 90S TO PRODUCE A
PERIOD OF NEAR CRITICAL RELATIVE HUMIDITY VALUES ACROSS PORTIONS OF
THE INLAND FLORIDA BIG BEND. DISPERSION INDICES ARE ALSO EXPECTED TO
BE RATHER HIGH RESULTING IN THE ISSUANCE OF A FIRE WX WATCH FOR
THESE AREAS. INCREASING MOISTURE AND GREATER RAIN CHANCES WILL KEEP
FIRE WEATHER CONDITIONS ABOVE CRITICAL LEVELS MONDAY NIGHT THROUGH
AT LEAST THE MIDDLE PART OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68  91  69  91  70 /  30  30  30  50  30
PANAMA CITY  73  90  74  90  75 /  30  40  30  50  30
DOTHAN       68  91  68  91  69 /  20  30  20  50  30
ALBANY       66  92  68  91  69 /  20  20  20  50  30
VALDOSTA     67  91  68  91  69 /  20  20  20  50  30
CROSS CITY   68  91  69  90  70 /  30  40  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

GA...NONE.

FL...FIRE WX WATCH NOW IN EFFECT FOR LEON...JEFFERSON...MADISON AND
GADSDEN COUNTIES FROM 18Z TO 00Z MONDAY AFTERNOON AND EARLY EVENING
FOR POSSIBLE DURATIONS OF RELATIVE HUMIDITY AT OR JUST BELOW 35
PERCENT COMBINED WITH HIGH DISPERSIONS NEAR OR ABOVE 75.

GM...NONE.

PUBLIC/MARINE...MROCZKA
AVIATION/FIRE WX...CAMP
LONG TERM...GODSEY/RUBIO
Hazardous weather outlook, Jul 22, 5:41 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 AM EDT SUN JUL 22 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-230945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
541 AM EDT SUN JUL 22 2007 /441 AM CDT SUN JUL 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL STALL ACROSS THE NORTHERN GULF OF MEXICO THIS
AFTERNOON. THIS COLD FRONT WILL HELP INITIATE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...ESPECIALLY IN NORTH FLORIDA. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW
OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT
CLOUD TO GROUND LIGHTING AND SMALL HAIL. SOME STORMS COULD ALSO
PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING IN
POOR DRAINAGE AREAS.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
FLORIDA BIG BEND AND PANHANDLE COASTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
DRIER AIR WILL MOVE OVER THE REGION ON MONDAY SUPPRESSING AFTERNOON
SHOWER AND THUNDERSTORM ACTIVITY. MOISTURE LEVELS WILL BEGIN TO
INCREASE ON TUESDAY AS SOUTHERLY FLOW RETURNS TO THE REGION FOR
THE NEXT SEVERAL DAYS. FROM TUESDAY INTO THE WEEKEND...SCATTERED
AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY
OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND
PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Jul 22, 2:06 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EDT SUN JUL 22 2007

FLZ008-221900-
COASTAL WALTON-
106 PM CDT SUN JUL 22 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 200 PM CDT

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SEMINOLE...OR 12 MILES
NORTHWEST OF SANTA ROSA BEACH. THIS STORM WAS  NEARLY STATIONARY.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 22, 3:47 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT SUN JUL 22 2007

FLZ034-222015-
DIXIE-
347 PM EDT SUN JUL 22 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE COUNTY...

* UNTIL 415 PM EDT

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STEINHATCHEE TO 6
MILES SOUTH OF CROSS CITY. THESE STORMS WERE  NEARLY STATIONARY.

PEOPLE IN CENTRAL DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AS WELL AS
FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jul 22, 4:01 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT SUN JUL 22 2007

FLZ008-222045-
COASTAL WALTON-
301 PM CDT SUN JUL 22 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN
NORTH FLORIDA...

* UNTIL 345 PM CDT

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF SANTA ROSA BEACH. THE STORM WAS
NEARLY STATIONARY.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 22, 4:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT SUN JUL 22 2007

FLZ017-222100-
LEON-
420 PM EDT SUN JUL 22 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH
FLORIDA...

* UNTIL 500 PM EDT

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TALLAHASSEE...MOVING SOUTH AT 5
MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:25 PM EDTFire Weather WatchTAEGadsden, Jefferson, Leon, Madison12 hr
Jul 22, 6:27 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.